Florida, 2019Damaging Winds in Florida, June 19 to 20, 2019
June 19 to 20, 2019 · NWS MLB · 2 events in 2 counties and zones
Numerous clusters of fast moving thunderstorms traveled east across central Florida. Two of the storms became severe and produced wind damage in the Kissimmee area and peak winds were recorded at 60 mph near Cape Canaveral in Brevard County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Numerous clusters of fast moving thunderstorms traveled east across central Florida. Two of the storms became severe and produced wind damage in the Kissimmee area and peak winds were recorded at 60 mph near Cape Canaveral in Brevard County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 19, 8:25 AM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Jun 19, 8:25 AM EST, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
925 AM EDT Wed Jun 19 2019
.DISCUSSION...
Early morning convection continues to push eastward, but has been on
the wane since sunrise. Patchy very light rain can be expected north
of Lake Kissimmee and Melbourne this morning, with a few heavier
showers and an isolated storm to the south...especially Okeechobee
Co and the Treasure Coast counties. This activity will gradually
diminishing through the late morning hours.
The surface ridge axis extends across the southern peninsula this
morning. Besides the above mentioned precip, extensive debris
cloudiness is spreading over the area this morning which is expected
to delay heating a bit. Morning sounding from Cape Canaveral shows
plentiful moisture with precipitable water values 2.02 inches. Wind
profilers near the Cape have veered more WSW and increased to 20-
25kt through mid levels...so storm motion expected to be faster
around 30 mph today. Also mid level trof/vort energy aloft moving
eastward over the peninsula from the NE gulf region today. Main
concern with storms today besides the lightning will be strong to
marginally severe gusts. May nudge maxes down and PoPs up a bit
based on latest trends.
&&
.AVIATION...Brief MVFR reductions possible in SHRA around KFPR-KSUA
until ~15Z. Timing of afternoon convection may be delayed a bit
given morning convection and associated debris clouds/delayed
heating. Once SHRA/TSRA start to form early this afternoon, expect
numerous SHRA/TS pushing from W-E near 30KT. Threat for wind gusts
30-40KT+ from west looks to be higher today than the past few.
&&
.MARINE...Main concern for boaters today will be strong storms with
potential for 34kt+ gusts pushing across the intracoastal and
coastal waters from the mainland this afternoon and early evening.
Outside of storms...winds SW-W 10-15kt and seas 2 ft or less near
shore...2-3 feet offshore.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
Glitto/Sedlock
Hazardous weather outlook, Jun 19, 9:43 AM EST, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1043 AM EDT Wed Jun 19 2019
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200245-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1043 AM EDT Wed Jun 19 2019
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
A few showers and lightning storms will push off the Treasure
Coast late this morning. After a brief midday lull in activity,
showers and lightning storms will begin to form again early this
afternoon and become numerous during the mid and late afternoon.
Storms will move rapidly eastward today around 30 MPH, and will
be easily capable of producing wind gusts above 40 mph, with
isolated damaging wind gusts in excess of 55 mph possible in a
few storms. Frequent lightning and wind-driven torrential
downpours of 1 to 2 inches will also occur in a few storms.
If you are outdoors today, be alert to the potential for strong
storms rapidly approaching from the west. Move indoors to safety
at the first sign of threatening skies or if you hear thunder.
.MARINE THUNDERSTORM GUST IMPACT...
Due to the fast storm motion today, the threat for wind gusts at
or above 35 knots will be greater than in previous days on area
lakes, the Intracoastal Waterway, and the near shore Atlantic.
Move to safe harbor well in advance of storms.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Storm coverage will be much lower from late week through the
weekend and into early next week compared to the last several
days. Any Florida thunderstorm can produce deadly cloud to ground
lightning, torrential downpours and gusty winds.
With lower coverage of storms expected, afternoon temperatures
and heat indices will rise, reaching between 100 and 105 degrees
the next few days, especially over the interior.
.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if any severe weather warnings are issued for their area today.
Cristaldi/Glitto
In the hours before
Special weather statement, Jun 19, 12:00 PM EST, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
100 PM EDT Wed Jun 19 2019
FLZ044>046-144-191745-
Northern Lake County FL-Orange FL-Seminole FL-
Southern Lake County FL-
100 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEMINOLE...LAKE AND
WESTERN ORANGE COUNTIES UNTIL 145 PM EDT...
At 100 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Eustis to near Mascotte to 7 miles northeast of
Dade City. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Ocoee and Winter Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near a lake get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2879 8195 2896 8186 2896 8166 2898 8166
2899 8136 2896 8137 2892 8135 2888 8137
2886 8135 2885 8136 2885 8134 2879 8134
2835 8160 2835 8179 2836 8179 2836 8186
2835 8186 2835 8196
TIME...MOT...LOC 1700Z 253DEG 18KT 2886 8172 2862 8189 2843 8210
SedlockSpecial weather statement, Jun 19, 12:54 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
154 PM EDT Wed Jun 19 2019
FLZ041-044-141-191900-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
154 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 300
PM EDT...
At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLand, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
LAT...LON 2910 8090 2899 8082 2887 8140 2914 8140
2930 8100
TIME...MOT...LOC 1753Z 261DEG 17KT 2904 8126
SedlockLocal storm report, Jun 19, 1:25 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
225 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
06/19/2019 M39.00 MPH SEMINOLE FL ASOS
GUST TO 34 KNOTS FROM THE WEST.
0214 PM TSTM WND GST DAYTONA INTERNATIONAL S 29.19N 81.07W
06/19/2019 M53.00 MPH VOLUSIA FL EMERGENCY MNGR
GUST TO 46 KNOTS FROM THE SW.
0220 PM TSTM WND GST DAYTONA BEACH AIRPORT 29.18N 81.06W
06/19/2019 M44.00 MPH Volusia FL ASOS
GUST TO 38 KNOTS FROM THE SW.
&&
PGLocal storm report, Jun 19, 1:37 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
237 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 6 NW HOLLY HILL 29.30N 81.11W
06/19/2019 M41 MPH Volusia FL AWOS
MEASURED WIND GUST AT ORMOND BEACH MUNICIPAL AIRPORT.
&&
JCPLocal storm report, Jun 19, 1:39 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
239 PM EDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND GST 4 NNW LAKE JESSUP 28.78N 81.24W
06/19/2019 M42 MPH Seminole FL ASOS
MEASURED WIND GUST AT THE ORLANDO SANFORD INTERNATIONAL
AIRPORT.
&&
JCPSpecial weather statement, Jun 19, 2:01 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
301 PM EDT Wed Jun 19 2019
FLZ045-053-191945-
Osceola FL-Orange FL-
301 PM EDT Wed Jun 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 345 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Champions Gate, or near Celebration, moving northeast at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Bay Lake, Celebration and Buena Ventura Lakes.
LAT...LON 2852 8137 2834 8126 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1900Z 240DEG 24KT 2827 8160
SedlockThunderstorm Wind, Osceola
- When
- June 19, 2:19 PM EST
- Where
- Osceola County, 0.61 mi W of Kissimmee
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 28.300, -81.410
Severe thunderstorm winds toppled a tree onto a car on Beaumont Avenue in Kissimmee. Nearby, at the same time, a large tree was downed across Sunrail train tracks at the Magnolia Avenue crossing. Several minutes later, and about 5 miles to the north, another tree fell onto a home on Country Boulevard.
Thunderstorm Wind, Brevard
- When
- June 20, 3:40 PM EST
- Where
- Brevard County, 2.53 mi WNW of Port Canaveral
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 28.430, -80.570
USAF wind tower 0001 recorded a peak gust of 52 knots as a severe thunderstorm crossed Cape Canaveral and continued into the nearshore Atlantic waters.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Texas, June 19 to 22, 20192 deaths · 44 events
- Damaging Winds in Mississippi, June 19 to 20, 20191 death · $2.7 million · 83 kt wind · 34 events
- Tornado and Damaging Winds in Louisiana, June 19 to 20, 2019$350,000 · EF2 · 16 events
- Flash Flooding and Hail in Texas, June 19 to 20, 2019$350,000 · 2.75 in hail · 53 events
- Tornado and Hail in Tennessee, June 19 to 20, 2019$204,000 · EF0 · 51 events
- Hail and Damaging Winds in Arkansas, June 19, 2019$375,000 · 5 in hail · 37 events
- Damaging Winds in Arkansas, June 19, 2019$315,000 · 70 kt wind · 4 events
- Tornado and Hail in Oklahoma, June 19, 2019$50,000 · EF1 · 5 events
- Flood and Hail in Missouri, June 19, 2019$111,000 · 1.5 in hail · 10 events
- Tornadoes and Flash Flood in Illinois, June 19 to 20, 2019$120,000 · EF0 · 4 events
- Flash Flooding and Flood in Indiana, June 19, 2019$101,000 · 3 events
- Flash Flood and Flood in Ohio, June 19 to 21, 2019$100,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 822357, 822358.